Alert archive / Louisiana / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 104, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at May 26, 2025, 11:09 AM CDT for Rapides Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2025, 11:09 AM CDT (16:09 UTC)
- Expired
- May 26, 2025, 11:45 AM CDT
- In force
- 36 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Rapides Parish, LA
The radar
The Ft Polk radar (KPOE), 42 km from the middle of the area, began a volume at 16:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 4.2 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 62 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 532 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 573 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:43 AM CDT, 4 hours 26 minutes earlier. Its key messages:
- Unsettled weather starting today is expected to persist for the duration of the work week.
- There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday.
- There is a Marginal to Slight Risk for Severe Weather Monday, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats, tornadoes cannot be ruled out.
Area forecast discussion, May 26, 6:43 AM CDT, 4 hours 26 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 643 AM CDT Mon May 26 2025 ...New AVIATION... .KEY MESSAGES... - Unsettled weather starting today is expected to persist for the duration of the work week. - There is a Marginal to Slight Risk for Excessive Rainfall Monday, Tuesday, Wednesday, Thursday, and Friday. - There is a Marginal to Slight Risk for Severe Weather Monday, Tuesday, and Wednesday. Damaging wind gusts and hail are the primary threats, tornadoes cannot be ruled out. && .SHORT TERM... (Today through Wednesday night) An unsettled weather pattern has developed across the region and is expected to persist through the week. A persistent southerly flow continues to advect deep moisture into the area, which, in combination with a series of embedded shortwave disturbances, and a frontal boundary, will support daily scattered to numerous convection. Currently, scattered showers and thunderstorms are developing across central Louisiana, primarily in response to a weak boundary oriented from northern to central portions of the state. Additionally, a quasistationary front extending from western Texas across the southeastern CONUS will serve as a focus for stronger and potentially severe convection. Over the next 3 days, this frontal boundary will meander about the area before beginning a gradual southward progression into the midweek period. Given the PWAT values exceeding the 90th percentile, locally heavy rainfall will be possible. This may result in ponding of water and flash flooding, particularly in low-lying or poorly drained areas. Furthermore, there is an ongoing threat for severe weather. The region is currently under a Marginal to Slight Risk (per WPC/SPC guidance) for both excessive rainfall and severe weather through the short term, with damaging winds and hail being the primary hazards however tornadoes cannot be ruled out. && .LONG TERM... (Thursday through Sunday) At the start of the extended period, the aforementioned frontal boundary will stretch from the Texas coast eastward across the southeastern CONUS. It is expected to slowly drift southward through midweek, eventually becoming stationary again along the Gulf Coast by Friday and persisting into the weekend. Scattered to numerous showers and thunderstorms will remain likely throughout the period, continuing the unsettled pattern established in the short term. The primary concern continues to be rain, as antecedent rainfall will reduce the capacity of soils to absorb additional precipitation. The latest ERO from WPC highlights a Day 4 risk over much of the forecast area, with a Day 5 risk focused on the coastal parishes. This will need to be closely monitored in future updates. At this time, there is no categorical severe weather threat outlined for the extended period. However, forecast soundings continue to indicate the potential for isolated damaging wind gusts, so this too warrants continued monitoring. Model guidance becomes increasingly divergent late in the period with respect to the evolution and progression of the upper trough. Should the trough push more eastward, some clearing could occur late in the weekend. However, with the surface front likely lingering near the coast, isolated PoPs will remain in the forecast. Temperatures will largely be modulated by rain and cloud cover. Highs are expected to remain in the mid to upper 80s, with overnight lows ranging from the mid 60s to lower 70s. && .AVIATION... (12Z TAFS) Issued at 637 AM CDT Mon May 26 2025 Quiet conditions ongoing after a few storms moved through the area earlier in the morning. This lull in activity will transition as a line of showers and storms over parts of E TX and N LA move south into the CWA later in the day. We could also see some diurnally driven convection this afternoon and evening. Another round of strong storms will move through the area late tonight and into tomorrow morning. && .MARINE... Issued at 335 AM CDT Mon May 26 2025 Onshore winds and seas will begin a modest increase over into the overnight hours. Widely isolated showers and storms to be expected over the Memorial holiday with unsettled weather to follow from Tuesday on. Worth noting guidance trends heavier precipitation toward the immediate coast and inland locations. && .PRELIMINARY POINT TEMPS/POPS... AEX 90 70 87 69 / 50 40 80 30 LCH 88 75 87 73 / 20 40 50 30 LFT 88 75 88 74 / 30 30 50 30 BPT 89 75 88 74 / 20 40 50 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...87 LONG TERM....87 AVIATION...87
In the hours before
Special weather statement, May 26, 5:15 AM CDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
515 AM CDT Mon May 26 2025
LAZ028-029-261045-
Avoyelles LA-Rapides LA-
515 AM CDT Mon May 26 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN RAPIDES AND
NORTHWESTERN AVOYELLES PARISHES THROUGH 545 AM CDT...
At 515 AM CDT, Doppler radar was tracking a strong thunderstorm near
Deville, or 13 miles north of Effie, moving east at 30 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Deville, Esler Regional Airport, Kolin, Libuse, Holloway, and
Centerpoint.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3147 9216 3146 9217 3145 9216 3141 9215
3138 9212 3136 9208 3135 9207 3134 9209
3133 9208 3134 9203 3132 9200 3130 9200
3129 9201 3130 9201 3128 9202 3123 9232
3144 9238 3145 9234 3148 9221
TIME...MOT...LOC 1015Z 256DEG 26KT 3141 9215
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, May 26, 9:02 AM CDT, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
902 AM CDT Mon May 26 2025
LAZ027-TXZ180-259-260-261430-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
902 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN VERNON PARISH...
TYLER...NORTHERN NEWTON AND NORTHERN JASPER COUNTIES THROUGH 930 AM
CDT...
At 902 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles west of Converse to near Macune to near
Corrigan. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Warren, Town Bluff, Burkeville, Hornbeck, Browndell,
Farrsville, Mayflower, Spurger, Jamestown, Roganville, Harrisburg,
Ivanhoe, and Sam Rayburn Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3106 9456 3103 9447 3116 9391 3117 9358
3119 9355 3128 9353 3128 9344 3136 9339
3136 9330 3080 9387 3053 9455 3101 9465
TIME...MOT...LOC 1402Z 336DEG 22KT 3173 9385 3145 9418 3096 9483
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 26, 9:37 AM CDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
937 AM CDT Mon May 26 2025
LAZ027-TXZ180-259-260-261500-
Vernon LA-Northern Newton TX-Northern Jasper TX-Tyler TX-
937 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN VERNON PARISH...
TYLER...NORTHWESTERN NEWTON AND NORTHERN JASPER COUNTIES THROUGH 1000
AM CDT...
At 937 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Milam to near Ebenezer to 6
miles east of Seven Oaks. Movement was south at 30 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Jasper, Woodville, Colmesneil, Chester, Toledo Bend Dam, Ebenezer,
Rockland, Town Bluff, Hornbeck, Browndell, Farrsville, Mayflower,
Jamestown, Harrisburg, Ivanhoe, Sam Rayburn Dam, Wiergate, and
Hillister.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3097 9464 3104 9449 3111 9406 3116 9391
3117 9358 3119 9355 3128 9353 3128 9344
3136 9339 3137 9328 3136 9328 3083 9390
3057 9456
TIME...MOT...LOC 1437Z 002DEG 25KT 3143 9370 3110 9417 3081 9475
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 26, 10:13 AM CDT, 56 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1013 AM CDT Mon May 26 2025
LAZ027-028-030-TXZ259-260-261545-
Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
Northern Jasper TX-
1013 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTH CENTRAL
BEAUREGARD...VERNON PARISHES IN WEST CENTRAL LOUISIANA AND NORTHERN
NEWTON COUNTIES THROUGH 1045 AM CDT...
At 1013 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Natchitoches to near Anacoco to near
Mayflower. Movement was south at 60 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Alexandria, Pineville, De Ridder, Leesville, Rosepine, Boyce,
Anacoco, Toledo Bend Dam, Hineston, Lena, Fort Johnson, Burkeville,
Alexandria International Airport, Slagle, Ball, New Llano, Colfax,
Hornbeck, Browndell, and Tioga.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3150 9268 3145 9271 3139 9266 3147 9218
3107 9248 3079 9360 3114 9398 3117 9358
3128 9353 3128 9344 3134 9340 3137 9331
3135 9295 3152 9272
TIME...MOT...LOC 1513Z 348DEG 54KT 3170 9306 3128 9331 3105 9374
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
14Special weather statement, May 26, 10:50 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1050 AM CDT Mon May 26 2025
LAZ027-028-030-031-TXZ260-261645-
Allen LA-Beauregard LA-Vernon LA-Rapides LA-Northern Newton TX-
1050 AM CDT Mon May 26 2025
...STRONG THUNDERSTORMS WILL IMPACT RAPIDES...NORTHERN BEAUREGARD...
VERNON...NORTH CENTRAL ALLEN PARISHES IN SOUTHWESTERN LOUISIANA AND
EAST CENTRAL NEWTON COUNTIES THROUGH 1145 AM CDT...
At 1049 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Flatwoods to near Fort Johnson to near
Merryville. Movement was east at 35 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Alexandria, Pineville, De Ridder, Rosepine, Merryville, Boyce,
Elizabeth, Alexandria International Airport, Sugartown, Slagle,
Hineston, Lena, Fort Johnson, Pitkin, Grant, Ball, New Llano, Colfax,
Tioga, and Timber Trails.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3150 9268 3145 9271 3145 9268 3140 9269
3140 9267 3139 9266 3148 9221 3147 9216
3140 9214 3133 9218 3132 9223 3125 9223
3119 9227 3066 9313 3075 9370 3135 9298
3137 9292 3139 9291 3151 9273 3152 9272
TIME...MOT...LOC 1549Z 263DEG 30KT 3136 9286 3104 9314 3076 9357
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
14The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 4:43 AM CDT | Special Weather Statement | LCH | Grant | 32 min |
| May 26, 5:15 AM CDT | Special Weather Statement | LCH | Avoyelles | 30 min |
| May 26, 10:13 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 32 min |
| May 26, 10:27 AM CDT | Severe Thunderstorm Warning | LCH | Vernon | 33 min |
| May 26, 10:50 AM CDT | Special Weather Statement | LCH | Rapides, Vernon | 55 min |
| May 26, 11:09 AM CDT | Tornado Warning | LCH | Rapides | 11 min |
| May 26, 11:15 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Rapides | 60 min |
| May 26, 11:24 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Beauregard, Rapides, Vernon | 42 min |
| May 26, 11:51 AM CDT | Severe Thunderstorm Warning | LCH | Avoyelles, Evangeline, Rapides | 40 min |
| May 26, 11:58 AM CDT | Special Weather Statement | LCH | Calcasieu | 62 min |
| May 26, 12:12 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 33 min |
| May 26, 12:29 PM CDT | Severe Thunderstorm Warning | LCH | Avoyelles | 32 min |
| May 26, 12:51 PM CDT | Special Marine Warning | LCH | 54 min | |
| May 26, 1:03 PM CDT | Special Marine Warning | LCH | 57 min | |
| May 26, 1:25 PM CDT | Severe Thunderstorm Warning | LCH | Acadia, Saint Landry | 25 min |
| May 26, 2:04 PM CDT | Special Weather Statement | LCH | Saint Landry | 26 min |
| May 26, 9:02 AM CDT | Special Weather Statement | LCH | Jasper, Tyler | 28 min |
| May 26, 9:37 AM CDT | Special Weather Statement | LCH | Tyler | 23 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.